Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed points of unitary $ {\bf Z}/p\sp s$-manifolds

Authors: Stefan Waner and Yihren Wu
Journal: Proc. Amer. Math. Soc. 108 (1990), 847-853
MSC: Primary 57R85; Secondary 55P10, 57S25
MathSciNet review: 1031677
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G = {\mathbf{Z}}/{p^s}$ ($ p$ an odd prime). We show that restricting the local representations in a unitary $ G$-manifold $ M$ with isolated fixed points results in severe restrictions on the number of fixed points (counted with the sign of their orientation), paralleling results obtained by Conner and Floyd in the case $ G = {\mathbf{Z}}/p$. Specifically, the number of noncancelling fixed points is either zero or divisible by $ {p^n}$, where $ n \to \infty $ as the dimension of $ M \to \infty $. This result also parallels phenomena in framed $ G$-manifolds, as discussed by the first author in a previous paper.

References [Enhancements On Off] (What's this?)

  • [APS] M. F. Atiyah, V. K. Patodi and I. M. Singer, Spectral asymmetry and Riemannian geometry. I, Math. Proc. Cambridge Philos. Soc. 79 (1976), 71-99. MR 0397799 (53:1655c)
  • [CF] P. E. Conner and E. E. Floyd, Differentiable periodic maps, Ergeb. Math. (N.S.), vol. 33, Academic Press, New York, 1964. MR 0176478 (31:750)
  • [G1] P. B. Gilkey, The eta invariant and equivariant unitary bordism for spherical space form groups, preprint, IHES (1986). MR 930146 (89g:58193)
  • [K1] C. Kosniowski, A note on $ RO(G)$-graded $ G$-bordism theory, Quart. J. Math. Oxford Ser. (3) 26 (1975), 411-419. MR 0388418 (52:9254)
  • [P1] W. Pulikowsi, $ RO(G)$-graded $ G$-bordism theory, Bull. Acad. Polon. Sci. Math. Astronom. Phys. 11 (1973), 991-999.
  • [W1] S. Waner, Fixed sets of framed $ G$-manifolds, Trans. Amer. Math. Soc. 298 (1986), 421-429. MR 857451 (87k:57027)
  • [W2] -, Equivariant $ RO(G)$ graded bordism theories, Topology Appl. 17 (1984), 1-26. MR 730020 (85e:57042)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R85, 55P10, 57S25

Retrieve articles in all journals with MSC: 57R85, 55P10, 57S25

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society